T Nation

High Free T and High Estrogen - Problem?

Hi all

I’m on 160mg Test E per week (spread across 2 injections).

I recently had blood work which indicates that I am taking too much:

Total T: 43.1 (Range 6 - 28)
SHBG: 30 (Range 15 - 50)
Free T: 1154 (Range 200 - 600)
Oestradiol: 289 (Range <150)

I do not have any puffy nipples or any other obvious symptoms of “high estrogen”. I do, however, have terrible insomnia, but I suffered from this prior to commencing TRT so I don’t feel I can attribute this to my current protocol.

Should I be concerned about my estrogen levels? I understand that the ratio between Free T and Estrogen is of greater relevance than the raw numbers - if this is true, what is the ideal ratio?

Thanks :slight_smile:

You need to decrease total weekly dosage by 40mg, 20mg per injection. The ideal ratio will be unique to you, usually a healthy young natural male will have a Total T of 27 nmol/L and estrogen <128 pmol/L.

Some men do not do well with estrogen above range with any Total T level while some men are fine with estrogen above range. It will depend on how sensitive you are to estrogen.

Thanks mate.

I feel good on this high dose, actually. But I’m going to lower it to high normal levels and see how I feel.

The E2 range is meant for people with normal T. I posted about TT:E2 ratio in another post. Your E2 MUST go up if TT goes up to maintain a healthy ratio of 0.13 - 0.15.

Your TT:E2 ratio is perfect. 0.149 (hence no high E2 symptoms)

Have you checked your blood pressure? I had the same insomnia the first 3-4 months of trt. It eventually went away on its own. Here’s what will help you drastically though.

Right before bed:
400mg magnesium glycinate
500mg tryptophan
2.5mg melatonin

Taking this before bed made me able to get to sleep and my sleep was sooo much better it’s not even funny. For melatonin I use natrol quick dissolve 5mg and break it in half. Make sure the magnesium is GLYCINATE. Pure Encapsulations has good magnesium glycinate. Tryptophan I use bulk supplements powder. You can get it all on Amazon.

Also, daily sub-q helped tremendously with all side effects I was having from trt. @systemlord is the one who convinced me on that and I’m glad I tried it. My total T is 1999 and E2 is 77 so you can feel better on your current dose it just takes time (at least for me). I’m not sold on lowering the dose unless something like hematocrit is too high etc. I didn’t feel great on a lower dose but like everything your results may differ.

1 Like

Thank you to everyone who responded.

I’m very pleased that the ratio between T and E2 is at a healthy level. I do feel fine TBH.

Regarding the insomnia, I take Magnesium glycinate every night, along with zinc, GABA and Tryptophan. I sometimes add a few other things to the mix, too. These things do seem to help, but I remain a little exasperated by my inability to sleep for longer than 4-5 hours (and of that time, my sleep is quite fragmented). Perhaps this is just something that will take time to settle…

Don’t take the zinc with the magnesium. They compete for transport into your system. Take the zinc in the morning.

None of the supps recommended have improved my sleep to any significant degree.

I have heart palpitations and chest tightness (but otherwise normal resting heart rate etc). At first I thought I was having a cardiac episode but this has now being going on for over 18 months, and I have yet to stroke out, even when pushing myself at the gym :wink: Doctor is aware of my symptoms but doesn’t think i’m at high risk (age, weight, health, family history etc). I haven’t had any specific cardiac screening tests. Could my issues be caused by high estrogen? Maybe i should obtain some AI just to check (despite AIs falling out of favour in recent times).

Your estrogen by our standards is 78 pg/mL (<35 pg/mL), this is not considered normal. There are not many natural men walking around with estrogen in this range, you will find women in these ranges.

The high value and symptoms is enough info you see if you do better decreasing estrogen.

Thnx mate but I believe my E2 is at a good ratio given my high Free T. Even when I back off the T dose I still have insomnia (but I think it may be to a lesser extent - I can’t be sure).

What would you recommend?

Sure it looks good on paper, but what about the symptoms, men waste too much time trying to make the numbers look good and ignore the symptoms. This isn’t how I roll, I base my dosage off how I feel, if I increase my dosage and feel good, then increase my dosage again and feel unwell, then I decrease the dosage back to the previous dosage and run labs because I want to see what feeling good looks like on paper. I don’t waste time and money running labs when feeling bad.

You said previously you suffered from insomnia prior to commencing TRT, this tells me it may be unrelated to TRT. Sleep is not your only symptom, you have heart palpitations and chest tightness which could be too much T and E2.

I can tell you when my estrogen is high during the transition phase on new protocols I get chest tightness if my protocol is overly aggressive, so I back down and the symptoms resolve pretty quickly. I think your over the mark of where you need to be to have symptoms resolved and may be causing more issues by having estrogen so high.

I think the only way to bring estrogen down without dropping Total T too much is an EOD protocol, maybe even a daily protocol.

When I was injecting twice weekly, my estrogen was in the 70’s as well, it dropped to the 40s on an EOD protocol and dropped further on a daily protocol. The daily protocol was the best, I feel amazing because estrogen was lower and I wasn’t in excess.

My heart rate and blood pressure never better!

Thanks Systemlord. Very true that I had massive sleep problems pre-TRT, and these problems may have absolutely nothing to do with my Testosterone and E2 levels. I can’t find the cause! It is seriously impacting me. The higher T dose, I think, makes things a tiny bit worse, but I can’t be sure as there are so many variables at play. I do prefer the higher T dose TBH as it gives me more energy and a stronger libido. These things are particularly important given the physical and mental fatigue generated by poor sleep.

Appreciate the recommendations. I might try an EOD protocol for a while, or give an AI a go purely on an experimentation basis. Then I will know if E2 is in fact contributing to the problem - this should be apparent fairly quickly, I reckon.

It is difficult to encourage Dr investigation of my symptoms because they will quickly chalk it up to anxiety - but I very strongly suspect that my issues are biological and not mental.